MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1744
Medical Device Problem Codes Material Fragmentation (1261); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the hand instrument was connected to the generator and the sealing could be performed without problem.However, in the middle of the operation, the fragments like insulation part fell into the patient's cavity and all the fragments were collected by forceps.To deal with the event, a new device was opened and used without problem.No patient harm.
 
Additional Manufacturer Narrative
Additional information:evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the bottom jaw over mold was damaged and missing plastic.The disengaged plastic was not returned.The reported condition was confirmed.The investigation found the bottom jaw over mold was damaged and missing plastic near the hinge of the device.The damage to the jaw's over mold likely occurred during the insertion or extraction of the device jaw from a trocar instrument.The investigation identified the root cause of the reported event to be user error.The instruction for use states, carefully insert and withdraw the instrument through the cannula to avoid damage to the device and or injury to the patient.Close jaws using device handle before insertion/extraction in the trocar.Corrective actions have been implemented to mitigate this issue.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8104776
Report Number1717344-2018-01543
Device Sequence Number1961632
Product Code GEI
UDI-Device Identifier10884521181564
UDI-Public10884521181564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2022
Device Model NumberLF1744
Device Catalogue NumberLF1744
Device Lot Number73550223V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1